# SDR QMLA2013062913085

- Difficulty date: June 29, 2013
- Submitted: July 1, 2013
- Operation: Air carrier
- Aircraft: N355AM
- Make and model: Bolkms BK117B2
- Aircraft serial: 7135
- Aircraft time: 8,619 hours, 28,992 cycles
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Cap
- Part number: 1176416803
- Condition: Misinstalled
- Stage of operation: AA
- How discovered: O
- Nature of condition: W, B
- Precautionary procedure: A

## Discrepancy

SEVERAL MINUTES INTO CRUISE FLIGHT, THE MEDICAL CREW NOTICED THE STRONG SMELL OF FUEL IN THE CABIN. PILOT PERFORMED A PRECATIONARY LANDING AT THE NEAREST AIRPORT (2I3). A QUICK WALK AROUND THE HELICOPTER FOUND THE FUEL CAP WAS ON AND LATCHED, BUT NOT SECURED PROPPERLY, ALLOWING FUEL TO ESCAPE AN RUN UP THE REAR OF THE HELICOPTER. THIS CAUSED THE STRONG FUEL SMELL IN THE CABIN. THE PILOT REMOVED, INSPECTED, THEN CLOSED THE FUEL CAP CORRECTLY, LOGGED THE DISCREPANCY IN THE LOG BOOK, AND FLEW BACK TO HOME BASE WITHOUT INCIDENT. THE MECHANIC WAS ON THE FIELD, LOOKED AT THE HELICOPTER AND FOUND NO DISCREPANCIES WITH THE FUEL CAP.
